Alert archive / South Carolina / Small Craft Advisories in 2011

Small Craft Advisory 67, NWS Wilmington, NC

December 27, 2011

NWS Wilmington, NC issued this small craft advisory at Dec 27, 2011, 12:36 PM EST. It took effect at Dec 27, 2011, 6:00 PM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2011, 12:36 PM EST (17:36 UTC)
In effect from
Dec 27, 2011, 6:00 PM EST
Expired
Dec 28, 2011, 10:00 AM EST
In force
16 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WHUS72 KILM 271736
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1236 PM EST TUE DEC 27 2011

AMZ250-252-254-256-280500-
/O.EXT.KILM.GL.W.0005.000000T0000Z-111227T2300Z/
/O.NEW.KILM.SC.Y.0067.111227T2300Z-111228T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1236 PM EST TUE DEC 27 2011

...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST TODAY. A SMALL CRAFT
ADVISORY WILL THEN BE IN EFFECT FROM 6 PM TODAY UNTIL 6 AM
WEDNESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS SEEK SAFE HARBOR PRIOR TO THE
ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
4 follow-up statements
812 
WHUS72 KILM 272305
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
605 PM EST TUE DEC 27 2011

AMZ250-252-254-256-280715-
/O.EXP.KILM.GL.W.0005.000000T0000Z-111227T2300Z/
/O.CON.KILM.SC.Y.0067.000000T0000Z-111228T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
605 PM EST TUE DEC 27 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...
...GALE WARNING HAS EXPIRED...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 5 TO 8 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$


1
904 
WHUS72 KILM 280711
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
211 AM EST WED DEC 28 2011

AMZ250-252-254-256-281100-
/O.CON.KILM.SC.Y.0067.000000T0000Z-111228T1100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
211 AM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
900 
WHUS72 KILM 280804
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
304 AM EST WED DEC 28 2011

AMZ250-252-254-256-281500-
/O.EXT.KILM.SC.Y.0067.000000T0000Z-111228T1500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
304 AM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS 5 TO 8 FEET...HIGHEST AND STEEPEST ACROSS THE OUTER
  WATERS OFF CAPE FEAR. CONDITIONS WILL GRADUALLY IMPROVE ACROSS
  THE OUTER WATERS THROUGH THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

29
266 
WHUS72 KILM 281431
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
931 AM EST WED DEC 28 2011

AMZ250-252-254-256-281545-
/O.EXP.KILM.SC.Y.0067.000000T0000Z-111228T1500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
931 AM EST WED DEC 28 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 12:00 PM EST, 36 minutes earlier.

Area forecast discussion, Dec 27, 12:00 PM EST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1200 PM EST TUE DEC 27 2011

.SYNOPSIS...
THE POTENTIAL FOR SEVERE WEATHER EXISTS TODAY AS A STRONG COLD
FRONT PUSHES QUICKLY EAST ACROSS THE CAROLINAS. THE FRONT WILL
MOVE FROM WEST TO EAST ACROSS THE AREA AND THE STORMS WILL COME TO
AN END ONCE THE FRONT PASSES THROUGH. THE COLD FRONT IS EXPECTED
TO SHIFT OFF THE COAST BY THIS EVENING AND WILL BE FOLLOWED BY
DRIER WEATHER...COUPLED WITH SEASONABLE TEMPERATURES...THROUGH
THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 9:30 AM TUESDAY...CURRENT FORECAST CONTINUES ON TRACK. MADE
MINOR TWEAKS TO SPEED UP MOTION OF PRECIPITATION SHIELD AND
ENSURED THAT 100 POPS COVERED THE ENTIRE CWA. ANALYSIS OF MORNING
SOUNDINGS CONFIRM LIKELIHOOD OF A HIGH SHEAR/LOW CAPE EVENT FOR
TODAY...STARTING LATER THIS MORNING AND LASTING INTO THE AFTERNOON
HOURS. SEE PREVIOUS DISCUSSION BELOW FOR FURTHER DETAILS:

STRENGTHENING LOW-LEVEL THETA-E ADVECTION AND DIFLUENT PATTERN
ALOFT HAS ALLOWED THE INITIAL AREA OF RA TO PUSH ACROSS SC EARLY
THIS MORNING WHILE THE DEEPER CONVECTION ASSOCIATED WITH THE
STRONGEST DYNAMICS WAS PUSHING INTO GA FROM AL. AN AREA OF LOW
PRESSURE WILL RIDE NORTHEAST ALONG THE COLD FRONT...CROSSING THE
WESTERN CAROLINAS THIS MORNING INTO VA BY EARLY THIS AFTERNOON. AS
THE SHORT-WAVE CURRENTLY ACROSS THE LOWER MS VALLEY EJECTS TO THE
NORTHEAST THE COLD FRONT WILL SWEEP QUICKLY TO THE COAST BY THIS
EVENING.

THE THREAT OF SEVERE WEATHER WILL EXIST TODAY GIVEN THE STRONG
SHEAR IN ADVANCE OF THE COLD FRONT. 0-1.5 KM HELICITY AND BULK
SHEAR VALUES REMAIN VERY IMPRESSIVE. INSTABILITY APPEARS TO BE A
LIMITATION GIVEN SHORT DURATION OF RETURN FLOW...HOWEVER DEWPOINTS
COULD PUSH TOWARD 60F AS ATLANTIC MOISTURE IS TAPPED IN THE
DEVELOPING STRONG SOUTHERLY FLOW. REGARDLESS IT WILL NOT TAKE MUCH
TO GET STRONG 925 MB WINDS TO THE SURFACE AS A CONVECTIVE LINE
PUSHES ACROSS THE AREA TODAY. SPC CONTINUES TO HIGHLIGHT THE
COASTAL CAROLINAS IN A SLIGHT RISK FOR DAMAGING WIND GUSTS AS THE
PRIMARY IMPACT...ALONG WITH AN ISOLATED TORNADO THREAT. THE SEVERE
WEATHER THREAT WILL BE HIGHEST FOR THE PEE DEE AND LBT AREAS
15-20Z...THEN 17-22Z FOR THE MYRTLES AND ILM AREA.

A PERIOD OF STRONG WINDS IS LIKELY A COUPLE HOURS OR SO AHEAD OF AND
THROUGH THE PASSAGE OF THE SQUALL LINE. THUS AFTER COORDINATION WITH
CHS AND MHX PLAN TO RAISE A WIND ADVISORY FOR THE EASTERN HALF OF
THE FORECAST AREA.

AFOREMENTIONED AREA OF RAIN MOVING TOWARD THE NORTHWESTERN FORECAST
AREA COULD INITIALLY IMPEDE TEMPERATURES WITH SOME EVAPORATIVE
COOLING. EVENTUALLY THE SYNOPTIC FLOW WILL TAKE HOLD ALLOWING
TEMPERATURES TO WARM INTO THE 60S ALL AREAS TODAY. THE WARMEST TEMPS
WILL BE FOUND ALONG THE EASTERN ZONES. STRONG COLD AIR ADVECTION IN
THE WAKE OF THE FRONT WILL ALLOW TEMPS TO DROP INTO THE MID 30 FAR
INLAND TO THE LOWER 40S FOR THE COASTAL ZONES.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM TUESDAY...COOL DRY HIGH PRESSURE BUILDS IN FROM THE WEST
ON WED AS 5H TROUGH AND SURFACE LOW EXIT NORTHEAST. DEEP WEST TO
NORTHWEST FLOW DROPS PRECIPITABLE WATER VALUES UNDER 0.25 INCH FOR
WED...KEEPING SKIES MOSTLY CLEAR. HIGHS IN THE LOW TO MID 50S AND
WINDS ALOFT MIXING TO THE SURFACE AS GUSTS MAY MAKE WED A LESS
PLEASANT DAY. WINDS DROP OFF LATER IN THE DAY AND PROXIMITY OF
SURFACE RIDGE AXIS SHOULD ALLOW SOME RADIATIONAL COOLING WITH TEMPS
DROPPING INTO THE LOW 30S WED NIGHT. STRONG RADIATIONAL COOLING
SPOTS WILL PROBABLY END UP IN THE UPPER 20S.

WEAK SHORTWAVE CROSSING FL THU WILL INDUCE BROAD 5H TROUGHING OVER
THE SOUTHEASTERN US...BUT AIR MASS REMAINS DRY. MAY SEE A LITTLE
CIRRUS AS THIS FEATURE PASSES SOUTH BUT OTHERWISE SKIES REMAIN
CLEAR. CENTER OF ELONGATED HIGH WILL BE SOUTH OF THE ARE THU WITH
LIGHT RETURN FLOW DEVELOPING. PARTIAL THICKNESS DO INCREASE A
BIT...BUT NOT AS MUCH AS 850 TEMPS WOULD SUGGEST. HIGHS THU END UP
RIGHT AROUND CLIMO. LIGHT SOUTHWEST FLOW THU NIGHT WILL LEAD TO A
FAIRLY UNIFORM TEMP FIELD AWAY FROM THE COAST.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3 AM TUESDAY...DRY CONDITIONS WITH NEAR TO SLIGHTLY ABOVE
CLIMO TEMPERATURES EXPECTED THROUGH THE PERIOD. EARLY ON THE
GUIDANCE IS IN FAIRLY GOOD AGREEMENT. A DRY COLD FRONT WILL CROSS
THE AREA SAT AS FAIRLY SIGNIFICANT SHORTWAVE MOVES THROUGH THE GREAT
LAKES/OHIO VALLEY INTO THE MID ATLANTIC. SUN AND BEYOND SOLUTIONS
START TO DIVERGE. LATEST ECMWF CONTINUES THE TREND FROM THE 12Z
RUN...SHOWING SIGNIFICANT AMPLIFICATION OF THE 5H PATTERN OVER THE
CENTRAL CONUS AS IMPRESSIVE LONG WAVE TROUGH DROPS IN FROM CANADA.
ALTHOUGH THIS FEATURE IS ALSO PRESENT IN BOTH THE 00Z AND THE 26/12Z
VERSIONS OF THE GFS...THE 00Z GFS ENSEMBLES...AND THE 00Z CANADIAN
NONE OF THIS GUIDANCE AMPLIFIES THE FEATURE LIKE THE ECMWF. INSTEAD
THEY ALL TRACK IT...IN VARYING STRENGTHS...ACROSS THE GREAT LAKES
AND OHIO VALLEY...SENDING ANOTHER DRY COLD FRONT ACROSS THE AREA SUN
NIGHT INTO MON. FAVOR A COMPROMISE BETWEEN THE FASTER GFS AND THE
SLOWER ECMWF...SIMILAR TO THE HPC SOLUTION.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
AS OF 18Z...STRONGEST BAND OF CONVECTION WILL BE EAST OF FLO AND
OVER LBT AT TAF TIME. THIS BAND WILL MOVE RAPIDLY EAST TO AFFECT
COASTAL TERMINALS BY 19Z. MOST OF THE ACTIVITY WILL BE OFF THE COAST
BY 21Z...WITH CONDITIONS IMPROVING FAIRLY RAPIDLY TO VFR. STRONG AND
GUSTY SOUTHERLY WINDS WILL BECOME SOUTHWESTERLY BEHIND THE
FRONT...STILL FAIRLY GUSTY UNTIL SOMETIME AFTER DARK. WINDS WILL
REMAIN 10 KTS OR MORE OVERNIGHT...WITH NO FOG OR LOW CEILINGS
EXPECTED. WEDNESDAY...SCATTERED SKIES WITH GUSTY WEST NORTHWEST
WINDS DEVELOPING...ABOUT AN HOUR AFTER SUNRISE.

EXTENDED OUTLOOK...VFR WEDNESDAY EVENING THROUGH FRIDAY. POSSIBLE
FOG SATURDAY MORNING.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 9:30 AM TUESDAY...FORECAST ON TRACK THIS MORNING...WITH SEAS
OVER THE COASTAL WATERS NOW RANGING FROM 5 TO 7 FT AND WINDS IN
THE 15 TO 20 KT RANGE. WINDS ALREADY GUSTING UP NEAR GALE FORCE
OUT AT 41013. PREVIOUS DISCUSSION FOLLOWS:

COASTAL TROUGH/WARM FRONT IS IN PLACE ACROSS THE COASTAL WATERS
EARLY THIS MORNING. THIS FEATURE WILL PUSH INLAND ALLOWING THE
FLOW TO QUICKLY VEER TO A SOUTHEASTERLY DIRECTION DURING THE EARLY
MORNING. THE FLOW WILL VEER TO THE SOUTH AND INCREASE DRAMATICALLY
AHEAD OF A STRONG COLD FRONT WITH DECENT PRESSURE FALLS. SINCE
CONVECTIVE LINE IS EXPECTED TO PASS ACROSS THE WATERS WITH A
PERIOD OF GALES A FEW HOURS EITHER SIDE OF THIS FEATURE PLAN ON
UPGRADING THE SMALL CRAFT ADVISORY TO A GALE WARNING. SREF GALE
PROBABILITIES SUPPORT THIS CHANGE. ONCE THE COLD FRONT PUSHES
THROUGH THIS EVENING THE FLOW WILL TURN TO AN OFFSHORE DIRECTION
BUT WILL REMAIN UP OVER THE WATERS GIVEN LOW-LEVEL COLD AIR
ADVECTION. VERY ROUGH/STEEP WAVES WILL DEVELOP TODAY AS THE WINDS
INCREASE...HOWEVER WILL NEED TO OPEN UP A RANGE OF SEAS ONCE THE
FLOW TURNS OFFSHORE.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3 AM TUESDAY...WEAKENING GRADIENT WED WILL RESULT IS WEST TO
NORTHWEST FLOW...15 TO 20 KT AT THE START OF THE PERIOD...DECREASING
TO 10 TO 15 KT BY AFTERNOON. ELONGATED SURFACE RIDGE AXIS SHIFTS
SOUTH OF THE REGION WED NIGHT INTO THU...SHIFTING WINDS TO SOUTHWEST
BY MID TO LATE MORNING. GRADIENT STARTS TO TIGHTEN UP LATER THU AS
RIDGE SINKS FARTHER SOUTH AND FRONT APPROACHES FROM THE NORTHWEST.
THE RESULT WILL BE A SLIGHT BUMP IN SPEEDS THU NIGHT. SEAS START OUT
3 TO 5 FT BUT OFFSHORE FLOW WILL KNOCK THEM DOWN TO 2 TO 3 FT BY
AFTERNOON. SEAS WILL REMAIN 2 TO 3 FT THROUGH THE REST OF THE
PERIOD.

LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3 AM TUESDAY...SOUTHWEST FLOW INCREASES A LITTLE FRI AHEAD OF
COLD FRONT DROPPING IN FROM THE NORTHWEST. A SOLID 15 KT WIND FRI
SHOULD PUSH SEAS TO 3 TO 5 FT FRI AFTERNOON. OFFSHORE FLOW
DEVELOPS IN THE WAKE OF THE FRONT...BUT LACK OF SIGNIFICANT COLD
ADVECTION WILL KEEP WINDS UNDER 15 KT. SEAS WILL DROP BACK TO 2
TO 3 FT FOR SAT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR SCZ032-033-039-
     053>056.

NC...WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR NCZ096-099-
     105>110.

MARINE...GALE WARNING UNTIL 7 AM EST WEDNESDAY FOR AMZ250-252-254-256.

&&

SYNOPSIS...REK
NEAR TERM...REK/SRP
SHORT TERM...III
LONG TERM...III
AVIATION...43
MARINE...REK/III/SRP
Hazardous weather outlook, Dec 27, 4:11 AM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
411 AM EST TUE DEC 27 2011

NCZ087-SCZ017-023-024-280915-
ROBESON-MARLBORO-DARLINGTON-DILLON-
411 AM EST TUE DEC 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER LATER THIS MORNING AND
EARLY AFTERNOON. THUNDERSTORMS AHEAD OF A COLD FRONT MAY PRODUCE
DAMAGING WIND GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND EARLY
AFTERNOON.

NCZ096-099-105>110-SCZ032-033-039-053>056-280915-
BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-FLORENCE-
MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
411 AM EST TUE DEC 27 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON.
THUNDERSTORMS AHEAD OF A COLD FRONT MAY PRODUCE DAMAGING WIND
GUSTS. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

AMZ250-252-254-256-280915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
411 AM EST TUE DEC 27 2011

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 7 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

STRONG THUNDERSTORMS MAY AFFECT THE COASTAL WATERS LATER THIS
AFTERNOON AND EVENING. THE STORMS MAY PRODUCE LOCALLY HIGHER WIND
GUSTS.

IN ADDITION...WATER LEVELS AROUND LOW TIDE LATE TONIGHT MAY FALL BETWEEN
-1.00 TO -2.00 FT MLLW. LOW TIDE WILL OCCUR AROUND 330 AM
WEDNESDAY. WATER LEVELS THIS LOW MAY MAKE NAVIGATING THE WATERWAY
AND TIDAL CREEKS DIFFICULT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

29

In the hours before

Special weather statement, Dec 27, 11:26 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1126 AM EST TUE DEC 27 2011

SCZ017-023-024-032-033-039-271715-
DARLINGTON-DILLON-FLORENCE-MARION-MARLBORO-WILLIAMSBURG-
1126 AM EST TUE DEC 27 2011

...HEAVY SHOWERS WITH GUSTY WINDS WILL MOVE ACROSS
WILLIAMSBURG...FLORENCE...MARION...DILLON...MARLBORO AND DARLINGTON
COUNTIES THROUGH 1215 PM EST...

AT 1126 AM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SARDIS...OR ABOUT 15 MILES NORTHWEST OF LAKE CITY...MOVING NORTHEAST
AT 50 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
FLORENCE...HARTSVILLE...KINGSTREE...LAKE CITY...MARION...AUBURN...
BINGHAM...BLUE BRICK...BRITTON NECK AND BROWNSVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN
INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3441 8018 3450 8005 3449 7988 3461 7978
      3465 7981 3477 7962 3461 7945 3402 7931
      3396 7934 3370 7924 3378 7933 3358 7944
      3349 8010 3377 8000 3388 7989 3393 7997
      3399 7990 3415 8016 3423 8012
TIME...MOT...LOC 1626Z 221DEG 59KT 3404 7993

WEISS
Special weather statement, Dec 27, 12:09 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1209 PM EST TUE DEC 27 2011

NCZ087-099-SCZ017-023-024-032-033-039-053-055-056-271815-
COASTAL GEORGETOWN-COLUMBUS-DARLINGTON-DILLON-FLORENCE-INLAND
GEORGETOWN-INLAND HORRY-MARION-MARLBORO-ROBESON-WILLIAMSBURG-
1209 PM EST TUE DEC 27 2011

...STRONG SHOWERS WITH GUSTY WINDS WILL MOVE ACROSS
HORRY...GEORGETOWN...WILLIAMSBURG...FLORENCE...MARION...DILLON...MARL
BORO...DARLINGTON...COLUMBUS AND ROBESON COUNTIES THROUGH 115 PM
EST...

AT 1209 PM EST...DOPPLER RADAR INDICATED STRONG SHOWERS OVER
EVERGREEN...OR ABOUT 11 MILES SOUTHEAST OF FLORENCE...MOVING
NORTHEAST AT 55 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...DILLON...KINGSTREE...LAKE
CITY...LUMBERTON...MARION...MULLINS...RED SPRINGS...ALMA...ANDREWS...
BARKER TEN MILE AND BARNESVILLE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN
INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3489 7892 3473 7885 3363 7909 3361 7912
      3361 7910 3346 7912 3338 7982 3348 7995
      3477 7963 3464 7946 3477 7934 3484 7935
      3484 7919 3496 7903
TIME...MOT...LOC 1709Z 235DEG 55KT 3409 7959

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:55 AM ESTGale WarningILM14 hr
Dec 27, 4:05 AM ESTWind AdvisoryILMFlorence, Georgetown, Horry, Marion, Williamsburg14 hr
Dec 27, 11:06 AM ESTSpecial Marine WarningILM54 min
Dec 27, 11:26 AM ESTSpecial Weather StatementILMDarlington, Florence, Marion, Marlboro, Williamsburg49 min
Dec 27, 11:51 AM ESTSpecial Marine WarningILM39 min
Dec 27, 12:09 PM ESTSpecial Weather StatementILMDillon, Florence, Marion, Williamsburg66 min
Dec 27, 12:25 PM ESTSpecial Marine WarningILM50 min
Dec 27, 1:14 PM ESTSpecial Weather StatementILMGeorgetown, Horry46 min
Dec 27, 1:31 PM ESTSpecial Marine WarningILM59 min
Dec 27, 12:21 PM ESTTornado WarningILMBrunswick, New Hanover24 min
Dec 27, 12:45 PM ESTSpecial Weather StatementILMBladen, Columbus60 min
Dec 27, 1:45 PM ESTSpecial Weather StatementILMBladen, Columbus, Pender60 min
Dec 27, 2:03 PM ESTSpecial Weather StatementILMBrunswick, New Hanover57 min
Dec 27, 2:44 PM ESTSpecial Weather StatementILMBrunswick, New Hanover, Pender61 min

Nearby

Small Craft Advisories in South Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.